Flood, Woodruff
- When
- December 5, 1:00 AM CST to December 9, 1:00 AM CST
- Where
- Woodruff County, 0.53 mi WNW of Patterson to 0.1 mi SSW of Riverside
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.252, -91.239
The White River at Patterson rose above flood stage during the early morning hours on the 5th, then dropped below flood stage during the early morning hours of the 9th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
The White River at Patterson rose above flood stage during the early morning hours on the 5th, then dropped below flood stage during the early morning hours of the 9th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Dec 4, 5:44 PM CST, 7 hours 16 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 544 PM CST SAT DEC 4 2010 .AVIATION... NORTH WINDS WILL CONTINUE THROUGH THE TAF CYCLE...AS FRONT HAS MOVED THROUGH THE AREA. MID CLOUDS CURRENTLY ACROSS THE REGION...WITH LOW CLOUDS AROUND 2500 FEET ACROSS SOUTHEAST MISSOURI. THESE CLOUDS WILL ROTATE AROUND THE LARGE UPPER LOW...AND HAVE INCLUDED MVFR FOR THE NORTHERN SITES. HAVE INDICATED SCATTERED LOW CLOUDS FOR OTHER SITES...BUT DO NOT HAVE A BROKEN DECK. CLOUDS WILL SCATTER OUT FOR THE DAYLIGHT HOURS SUNDAY. && .PREV DISCUSSION... /ISSUED 257 PM CST SAT DEC 4 2010/ SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT 20Z SUBJECTIVE SURFACE ANALYSIS INDICATES A STRONG COLD FRONT...ALONG A LINE FROM WYNNE...TO DEQUEEN. THIS BOUNDARY WILL CONTINUE SOUTHWARD OVERNIGHT. A SECONDARY BOUNDARY WAS NOTED OVER THE NORTHERN PLAINS...WHICH WILL MOVE SOUTH THROUGH THE FORECAST AREA LATE SUNDAY...AND WILL REINFORCE THE COLDER AIR MASS. MODEST SHORT WAVE ENERGY...IN AN AMPLIFIED FLOW PATTERN...WILL APPROACH FROM THE CENTRAL ROCKIES LATE IN THE PERIOD. FORECAST TRAJECTORIES SUGGEST VERY LITTLE MOISTURE WILL BE AVAILABLE WHEN THIS SYSTEM ARRIVES. && LONG TERM...WEDNESDAY THROUGH SATURDAY THE EXTENDED FORECAST STARTS WITH A SHORT WAVE MOVING THROUGH THE UPPER NW FLOW AND BRINGS A SMALL CHANCE OF PRECIP TO AR. THE ATMOSPHERE IN PLACE IS COLD ENOUGH TO HAVE A MIX FOR A SHORT TIME BEFORE BECOMING ALL LIQUID. HAVE STAYED WITH A MORE ECMWF SOLUTION WHICH HAS BEEN CONSISTENT LAST SEVERAL RUNS...WHILE GFS IS A SIMILAR SOLUTION BUT ITS TIMING IS FASTER AND A LARGER AREA OF WEAK DYNAMICS. BOTH MODELS PUSH THE SHORTWAVE TO THE EAST LATER WEDNESDAY...WHILE THE STRONG EAST COAST TROUGH WEAKENS AND FLATTENS OUT A BIT THE NW FLOW INTO AR. THURSDAY WILL BE DRY WITH A WARM UP AS THE SURFACE HIGH WILL MOVE EAST AND A SOUTH FLOW WILL RETURN TO THE AREA. ADDITIONAL SHORTWAVE ENERGY AGAIN ENTERS THE PICTURE LATER THURSDAY TO FRIDAY...WITH VERY LOW MODEL QPF SHOWN. A COLD FRONT APPROACHES FROM THE NORTH BUT LIMITED MOISTURE WILL BE IN PLACE. CURRENT FORECAST HAS A SLIGHT CHANCE OF LIGHT RAIN MAINLY OVER SOUTHERN AREAS OF AR ON FRIDAY...AND WILL KEEP THIS GOING. COVERAGE AND AMOUNTS ARE NOT EXPECTED TO BE HIGH. INTO SATURDAY...THE FRONT SAGS INTO AR BUT GETS HUNG UP OVER THE STATE DUE TO A WEAKENED UPPER TROUGH OVER THE EASTERN U.S...AND AT THIS TIME ANY PRECIP IS IN QUESTION. TEMPS WILL START BELOW NORMAL...WITH A WARM UP CLOSER TO NORMAL VALUES BY FRIDAY...THEN A BIT COOLER SATURDAY DEPENDING ON HOW FAR SOUTH THE FRONT MAKES IT. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...58
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 404 AM CST SAT DEC 4 2010 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 404 AM CST SAT DEC 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 62
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, December 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 271092.